Alert archive / Delaware / Special Weather Statements in 2017
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Aug 12, 2017, 5:25 AM EDT for Sussex County, Delaware. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2017, 5:25 AM EDT (09:25 UTC)
- Expired
- Aug 12, 2017, 6:15 AM EDT
- In force
- 50 min
- Issued by
- NWS Philadelphia/Mount Holly
County Sussex County, DE
The radar
The Dover AFB radar (KDOX), 38 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 9.4 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 692 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
176
WWUS81 KPHI 120925
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
525 AM EDT SAT AUG 12 2017
DEZ003-004-121015-
Inland Sussex-Delaware Beaches-
525 AM EDT SAT AUG 12 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SUSSEX COUNTY...
At 524 AM EDT, a strong thunderstorm was located over Selbyville, or
10 miles northwest of Ocean City, moving east at 25 mph.
Wind gusts up to 35 mph are possible with this storm.
Heavy rainfall is also occurring with this storm...and may cause
ponding on roadways and poor drainage areas. Do not drive your
vehicle through flooded roadways.
Occasional lightning is occurring with this storm. Lightning can
strike 10 miles away from a thunderstorm. Seek a safe shelter inside
a building or vehicle.
Locations impacted include...
Millsboro, Selbyville, Dagsboro, Millville, Long Neck, Ocean View,
Frankford and South Bethany.
LAT...LON 3856 7534 3863 7510 3862 7508 3864 7506
3862 7507 3861 7516 3859 7521 3857 7518
3859 7514 3858 7507 3860 7507 3860 7510
3861 7506 3860 7506 3845 7505 3845 7528
TIME...MOT...LOC 0924Z 248DEG 24KT 3848 7520
$$
RobertsonWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 12, 4:00 AM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Aug 12, 4:00 AM EDT, 1 hour 25 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 400 AM EDT Sat Aug 12 2017 .SYNOPSIS... A cold front will move across the east coast tonight. High pressure will briefly build across the area Sunday night into early next week. The front will stall to the south Monday into Tuesday as an area of low pressure develops along the boundary and moves eastward along the front. Another frontal boundary may affect the area Wednesday, before high pressure briefly builds across the area Wednesday night, then offshore Thursday. A frontal system could then affect the area late next week or early next weekend. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A warm advection patters is across the area leading to occasional showers across the region early this morning. The first batch of rain is exiting the area to the E/NE now, but will be followed by more showers this afternoon and into the evening. We have kept the high chc and low likely pops for most areas attm. Thunder is also possible, since there will be some thinning to the clouds this morning, and the added heat will produce higher CAPES for the region. Wind fields are adequate for some svr weather, but overall not too impressive. We are outlooked in a marginal risk for severe weather today and early tonight. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/... The low pressure system will be crossing thru New england tonight. A weak cold front attached to the low will cross our area from NW to Se overnight. Scattered showers and a few tstms will be ahead of the front this evening into early tonight, before pops decrease towards dawn. Low will drop into the upper 50s to low 60s across the nrn areas, and remain closer to 70 over Delmarva and metro Philadelphia. && .LONG TERM /SUNDAY THROUGH FRIDAY/... The cold front is forecast to push south of the area by Sunday morning, before a secondary front or surface trough may cross the area later on Sunday into Sunday night. Moisture and lift will weaken during the day, so it now looks like Sunday will be a dry day. The initial cold front is forecast to stall to our south through Monday and Tuesday. Weak high pressure is forecast to affect the area Sunday night into early next week. An area of low pressure is expected to develop along the front to the south and moves to our east Monday night through Tuesday. Also, a possible tropical low may lift northward over the Atlantic and combine with this low and move eastward along the front. Just like the last couple of days, the GFS remains farther south and east than the ECMWF with the low. There still remains the possibility some showers could move across portions of the area Monday through Tuesday, so we'll keep chance POPS in the forecast for now. Also on Tuesday, a weak surface trough may move across the area which may help create a few showers or thunderstorms as well. Another frontal boundary may move across the area Wednesday, Wednesday, before high pressure briefly builds across the area Wednesday night, then offshore Thursday. This frontal boundary and subsequent high pressure are forecast to contain dry weather. However, we move into the end of the week into the early part of the weekend, a warm front may lift across the area as high pressure builds offshore, followed by a cold front. The timing is uncertain as the GFS is slower than the ECMWF, but they both do indicate this system. So we'll have a chance of showers and thunderstorms from Thursday night through Friday night for now. && .AVIATION /08Z SATURDAY THROUGH WEDNESDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. A period of lower CIGS/VSBYS is across the terminals this morning, before conditions will improve during the mid morning hours. More showers and tstms are expected this afternoon and into the evening as a cold front crosses the area. More MVFR/IFR will be possible at those times. The timing and placement of afternoon convection is not certain attm, so will have some broadbrush lower cigs/vsbys for later this afternoon and into the early evening. Light variable winds early today will become SW at 5 to 10 kts this afternoon. VFR conditions expected later tonight behind the cold front. OUTLOOK... Sunday-Wednesday...Generally VFR conditions. Scattered showers and thunderstorms possible Monday-Tuesday which may temporarily reduce conditions. && .MARINE... Winds and seas will increase a bit this afternoon ahead of the low pressure system and front approaching from the Great Lakes. it doesn't appear that SCA conditions will be reached, so we will hold on the flag for now. A few gusts in the low 20s kts are possible and seas could reach 3-4 ft on the ocean, so near SCA conditions. Sct showers and tstms will bring some locally higher winds and seas this afternoon and in to the evening. Fair weather expected later tonight behind the cold front. OUTLOOK... Sunday-Wednesday...Sub Small Craft Advisory conditions expected through the entire period. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Robertson Near Term...O'Hara Short Term...O'Hara Long Term...Robertson Aviation...Robertson/O'Hara Marine...Robertson/O'Hara
Hazardous weather outlook, Aug 12, 4:09 AM EDT, 1 hour 16 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 409 AM EDT Sat Aug 12 2017 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-070-071-101>106-130815- New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot- Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 409 AM EDT Sat Aug 12 2017 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ004-NJZ014-024>026-130815- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 409 AM EDT Sat Aug 12 2017 This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-450>455-130815- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 409 AM EDT Sat Aug 12 2017 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 12, 12:41 AM EDT, 4 hours 44 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1241 AM EDT SAT AUG 12 2017
DEZ003-MDZ020-120515-
Inland Sussex-Caroline-
1241 AM EDT SAT AUG 12 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SUSSEX AND
SOUTHEASTERN CAROLINE COUNTIES...
At 1240 AM EDT, a strong thunderstorm was located near Hurlock,
moving east at 25 mph.
Wind gusts up to 40 mph are possible with this storm.
Heavy rainfall is also occurring with this storm...and may cause
ponding on roadways and poor drainage areas. Do not drive your
vehicle through flooded roadways.
Frequent lightning is occurring with this storm. Lightning can strike
10 miles away from a thunderstorm. Seek a safe shelter inside a
building or vehicle.
Locations impacted include...
Seaford, Laurel, Federalsburg, Bridgeville, Delmar, Agner, Sycamore,
Blades and Bethel.
LAT...LON 3846 7569 3864 7571 3869 7577 3868 7578
3868 7580 3870 7580 3870 7586 3877 7586
3877 7544 3845 7543
TIME...MOT...LOC 0440Z 271DEG 20KT 3862 7578
RobertsonSpecial weather statement, Aug 12, 1:26 AM EDT, 3 hours 59 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
126 AM EDT SAT AUG 12 2017
DEZ003-004-120600-
Inland Sussex-Delaware Beaches-
126 AM EDT SAT AUG 12 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN SUSSEX
COUNTY...
At 125 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Georgetown to near Laurel to Hebron.
Movement was east at 20 mph.
Wind gusts up to 40 mph are possible with this storm.
Heavy rainfall is also occurring with this storm...and may cause
ponding on roadways and poor drainage areas. Do not drive your
vehicle through flooded roadways.
Occasional lightning is occurring with this storm. Lightning can
strike 10 miles away from a thunderstorm. Seek a safe shelter inside
a building or vehicle.
Locations impacted include...
Georgetown, Millsboro, Laurel, Delmar, Dagsboro, Sycamore, Gumboro,
Long Neck, Frankford and Bethel.
LAT...LON 3846 7569 3850 7569 3853 7564 3877 7548
3871 7509 3869 7511 3869 7514 3865 7513
3860 7515 3859 7521 3858 7518 3857 7518
3857 7517 3845 7524
TIME...MOT...LOC 0525Z 277DEG 18KT 3870 7544 3852 7556 3842 7572
RobertsonSpecial weather statement, Aug 12, 1:54 AM EDT, 3 hours 31 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
154 AM EDT SAT AUG 12 2017
DEZ003-004-120645-
Inland Sussex-Delaware Beaches-
154 AM EDT SAT AUG 12 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN SUSSEX
COUNTY...
At 153 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Georgetown to near Gumboro to
Parsonsburg. Movement was east at 25 mph.
Wind gusts up to 40 mph are possible with this storm.
Heavy rainfall is also occurring with this storm...and may cause
ponding on roadways and poor drainage areas. Do not drive your
vehicle through flooded roadways.
Occasional lightning is occurring with this storm. Lightning can
strike 10 miles away from a thunderstorm. Seek a safe shelter inside
a building or vehicle.
Locations impacted include...
Georgetown, Millsboro, Selbyville, Dagsboro, Millville, Henlopen
Acres, Gumboro, Long Neck, Ocean View, Frankford, South Bethany and
Dewey Beach.
LAT...LON 3846 7552 3853 7544 3873 7541 3873 7508
3867 7507 3869 7508 3869 7514 3864 7513
3862 7508 3866 7507 3866 7506 3861 7506
3859 7521 3857 7518 3858 7507 3860 7506
3845 7505
TIME...MOT...LOC 0553Z 277DEG 23KT 3866 7533 3850 7532 3839 7549
RobertsonSpecial weather statement, Aug 12, 5:25 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
525 AM EDT SAT AUG 12 2017
DEZ003-004-121015-
Inland Sussex-Delaware Beaches-
525 AM EDT SAT AUG 12 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SUSSEX COUNTY...
At 524 AM EDT, a strong thunderstorm was located over Selbyville, or
10 miles northwest of Ocean City, moving east at 25 mph.
Wind gusts up to 35 mph are possible with this storm.
Heavy rainfall is also occurring with this storm...and may cause
ponding on roadways and poor drainage areas. Do not drive your
vehicle through flooded roadways.
Occasional lightning is occurring with this storm. Lightning can
strike 10 miles away from a thunderstorm. Seek a safe shelter inside
a building or vehicle.
Locations impacted include...
Millsboro, Selbyville, Dagsboro, Millville, Long Neck, Ocean View,
Frankford and South Bethany.
LAT...LON 3856 7534 3863 7510 3862 7508 3864 7506
3862 7507 3861 7516 3859 7521 3857 7518
3859 7514 3858 7507 3860 7507 3860 7510
3861 7506 3860 7506 3845 7505 3845 7528
TIME...MOT...LOC 0924Z 248DEG 24KT 3848 7520
RobertsonThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 11:05 PM EDT | Areal Flood Advisory | PHI | Sussex, Warren | 5 hr |
| Aug 11, 10:49 PM EDT | Special Weather Statement | PHI | Berks, Lehigh, Northampton | 41 min |
| Aug 12, 5:00 PM EDT | Special Weather Statement | PHI | Berks | 60 min |
| Aug 12, 5:24 PM EDT | Severe Thunderstorm Warning | PHI | Berks | 51 min |
| Aug 12, 5:39 PM EDT | Areal Flood Advisory | PHI | Berks | 4 hr |
| Aug 12, 6:18 PM EDT | Special Weather Statement | PHI | Chester | 27 min |
| Aug 12, 7:10 PM EDT | Special Weather Statement | PHI | Chester | 50 min |
| Aug 11, 10:53 PM EDT | Special Weather Statement | PHI | Talbot | 37 min |
| Aug 11, 11:11 PM EDT | Severe Thunderstorm Warning | PHI | Talbot | 49 min |
| Aug 11, 11:16 PM EDT | Tornado Warning | PHI | Talbot | 44 min |
| Aug 11, 11:31 PM EDT | Areal Flood Advisory | PHI | Caroline, Talbot | 4 hr |
| Aug 11, 11:53 PM EDT | Tornado Warning | PHI | Talbot | 37 min |
| Aug 12, 12:41 AM EDT | Special Weather Statement | PHI | Wicomico | 34 min |
| Aug 12, 12:25 PM EDT | Areal Flood Advisory | PHI | Caroline | 4 hr |
| Aug 12, 1:26 AM EDT | Special Weather Statement | PHI | Sussex | 34 min |
| Aug 12, 1:54 AM EDT | Special Weather Statement | PHI | Sussex | 51 min |
| Aug 12, 2:03 AM EDT | Areal Flood Advisory | PHI | Sussex | 4 hr |
| Aug 12, 5:55 AM EDT | Areal Flood Advisory | PHI | Sussex | 2 hr |
| Aug 12, 10:37 AM EDT | Areal Flood Advisory | PHI | Sussex | 4 hr |
Nearby
Special Weather Statements in Delaware, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.